MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.260S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id, date of birth and weight were not provided for reporting.Date of event is unknown.Date of implant is an unknown date in (b)(6) 2017.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during the patient's 4th month post-operative clinic visit, x-rays confirmed that the implanted 12 mm synthes trochanteric fixation nail-advanced (tfna) broke at the juncture of the nail and the lag screw.The patient was originally implanted with the device on an unknown date in (b)(6) 2017.On (b)(6) 2018, the device was explanted due to non-union and delayed healing, and the patient was revised to a 130 angled blade plate.Fragments generated from the broken device were easily removed.Surgery was completed successfully with no surgical delay and no further medical or surgical intervention was required.No other information available.Concomitant devices reported: tfna screw 105 mm (part # 04.038.105, lot # 7939604, qty: 1).Unknown synthes tfna lag screw (part # unknown, lot # unknown, qty: 1).Unknown synthes 5.0 mm distal locking screw (part # unknown, lot # unknown, qty: 1).This report is for one (1) 12 mm/130 deg ti cann tfna 400 mm/right-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part# 04.037.260s, lot# h247145.Manufacturing location: monument, manufacturing date: dec 07, 2016, expiry date: oct 31, 2026.Component parts reviewed: 04.037.942.2 - lock prong 130 degree, tfna bp-55 lot - l103742, 04.037.912.4 - wave spring, shim ended bp-55 lot ¿ 9937550, 04.037.912.3 - tfna lock drive bp-58 lot - h210068, 21127 - raw material lot bp-80 lot - h123944.Raw material received from metalwerks pmd, inc.Certificate of analysis for titanium received from metalwerks met specification.Raw material receiving/putaway checklist met specification.Inspection sheet for in-process/inspect dimensional/final and inspection sheet - tfna assembly inspection met inspection acceptance criteria.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product development investigation was completed.The returned nail (04.037.260s, h247145) is part of the tfna system for intramedullary fixation of proximal femoral fractures.The returned nail was received broken at the region through which head elements are intended to be inserted, which confirmed the complaint condition and made further replication inapplicable.Relevant drawings were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No material review report, non- conformance reports, or actions related to the complaint condition were generated during production of the returned part.Review of device history record showed that there were no issues during the manufacture of the product, which would contribute to the complaint condition.The material properties of the returned part were determined to be conforming at the time of manufacture and based on review of the associated/available dhr and based on the details of the complaint and investigation of the returned part, additional material testing is not required.During the investigation, no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Dimensional check (ca215p) for proximal diameter measured ø15.68-15.69 and found confirming with specification of ø15.66 ± 0.1mm.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.Some potential root causes include patient compliance, bone health, or other potential comorbidities which could have made the patient susceptible to instability and poor bone healing.Also, if the selected implants were less than ideal for the patient¿s anatomy and or not implanted using the intended procedure, it could have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7413249
Report Number2939274-2018-51567
Device Sequence Number13817089
Product Code HSB
UDI-Device Identifier10886982097408
UDI-Public(01)10886982097408(17)261031(10)H247145
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.260S
Device Catalogue Number04.037.260S
Device Lot NumberH247145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/17/2018
05/14/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;